Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 162, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 1999, 9:32 PM CDT for Rusk County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 1999, 9:32 PM CDT (02:32 UTC)
- Expired
- Jul 25, 1999, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 9:56 PM CDT | Thunderstorm Wind 60 | Ladysmith, WI | Estimated winds, large trees toppled. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2267 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 260233 SVRMSP WIC107-260315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 932 PM CDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 1015 PM CDT * AT 932 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER NORTHWESTERN RUSK COUNTY...OR ABOUT 14 MILES NORTHWEST OF LADYSMITH...MOVING EAST AT 65 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... HAWKINS RURAL AREAS OF NORTHERN RUSK COUNTY LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:00 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 25, 8:00 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 800 PM CDT SUN JUL 25 1999 FORECAST CONCERN NEAR TERM...SEVERE THUNDERSTORM POTENTIAL. OUTFLOW FROM NORTHEAST MN COMPLEX MOVING SLOWLY SOUTHWARD MAINLY FAR EASTERN CWA. THIS WILL LIKELY SAG INTO NORTHERN WI CWA. OTHERWISE...APPEARS TO BE WEAK SURFACE CIRCULATION OVER FAR WEST CENTRAL N...AT APEX OF OUTFLOW AND REAL COLD FRONT WHICH WAS MOVING INTO WESTERN MN AS OF 00Z. THIS LIKELY CAUSED FLAIR UP OF CONVECTION IN FAR WEST...WITH STRONG WINDS REPORTED IN STEVENS CO. THIS SHOULD ALL SAG S-SEWRD DURING THE NIGHT. OTHER CONCERN IS WHAT WILL HAPPEN WHEN WESTERN IA VORT MOVES INTO SERN MN. COULD GET HEAVY RAIN WITH THIS MERGING WITH FRONT/OUTFLOW. MAIN THREAT FROM ALL STORMS SHOULD BE FROM STRONG WINDS...WITH MARGINAL SEVERE HAIL...WITH POSSIBLE BRIEF TORNADO IN WEST CENTRAL MN NEAR SURFACE LOW CIRCULATION NEXT COUPLE HOURS. 23Z DPI CAPE INDICATES 3000-5000 J/KG OVER FAR SOUTHERN MN WITH LI'S TO MINUS 11. SHOULD SEE ACTIVITY SAG SOUTHEAST OVER CWA REST OF NIGHT. WILL CLEAN UP EARLIER UPDATE FOR WATCH. .MSP...SEVERE THUNDERSTORM WATCH MUCH OF CENTRAL MN UNTIL MIDNIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:13 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 62 min |
| Jul 25, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 55 min |
| Jul 25, 11:11 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.